MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY WALLFLEX¿ ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex esophageal fully covered stent had been implanted to treat approximately 7cm benign peptic esophageal stricture during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was tortuous and was dilated prior to stent placement.According to the complainant, on (b)(6) 2018, the patient presented with dysphagia.The patient underwent a planned stent removal during an esophagogastroduodenoscopy procedure and noted the stent had migrated into the stomach.The stent was removed with a rat tooth forceps.On (b)(6) 2018, another stent was implanted within the stricture.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion was reported to be fine.

Brand Name
WALLFLEX¿ ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7542636
Report Number3005099803-2018-01745
Device Sequence Number11371597
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number21795727
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR